AVR on Nov 21, 2022

Valve Replacement Forums

Help Support Valve Replacement Forums:

LondonAndy

VR.org Supporter
Supporting Member
Joined
Aug 1, 2015
Messages
576
Location
London, UK
Personally I never hold a dose. I’ll go half at most. Maybe throw some spinach on something, or just knock a milligram off.

... If a pot is about to boil over, do you turn the flame off, or just down a bit?
Good advice @Superman, which I generally fully agree with. However, @Dunwanted's range appears to be 2.0 to 3.0, and he has taken a dose after the "high" result, so may be continuing on an upward path at the moment.

The Cardiologist will want to understand what is going on. One possibility is that the Warfarin effect is now stabilising after surgery only 8 days ago, and that the daily dose going forward needs to be reduced. So if stopping a dose, I would stop for one day only, and then resume at 2/3rds normal dose for the next couple of days. But the cardiologist will have more information available, and I hope will give sensible advice.
 

pellicle

Professional Dingbat, Guru and Merkintologist
Joined
Nov 4, 2012
Messages
11,032
Location
Queensland, OzTrayLeeYa
If a pot is about to boil over, do you turn the flame off, or just down a bit?
often I'll lift it off the plate immediately (even if using gas) then gradually reapply.

So I guess it depends "how far" out of range.

In my case its almost never that I "hold a dose"; typically I prefer to just drop by half and resume on slightly less (just how much that is is what my sheet informs me on).
However if I saw INR > 4 I'd hold a dose
 

pellicle

Professional Dingbat, Guru and Merkintologist
Joined
Nov 4, 2012
Messages
11,032
Location
Queensland, OzTrayLeeYa
My range is 2.2 -3.0 something like that
interesting

, my last check up was 3 days a go and it was 2.2, and today I had a check up and it was 3.5
ok, that's quote a climb, can you give me a bit more data before the 2.2?

and the doctor told to get it check again tomorrow and day after tomorrow and to stop taking my warafin, but today I did take it (rookie mistake, I should always wait for the doc to give me information before drinking the warafin).

I'd disagree with the Dr, I'd
Should I take any precautions or what should I do?
so you took 7.5?
when is your next test scheduled?

Anyway, @LondonAndy 's assessment of the risk is appropriate, its not "super high" , you can't unswallow the pill

Do not have a cold, weather is very cold but i haven't gone out due to the fact that my surgery was not long a go, I did notice some weird bruising on my arm.
I don't think that's an indicator of anything more than a bruise, perhaps caused by your INR being a little high and something happening to your arm.

can you give me a complete history of dose and INR? In a table with dates as one column and dose and INR as the other two would be lovely (it doesn't need to be a spreadsheet, just plain text is fine, comma separated)
EG
27/11, 7mg
28/11, 7mg, 1.9
...
like that

So lets assemble the data and see what we see
 
Last edited:

carolinemc

Well-known member
Joined
May 31, 2010
Messages
1,371
Location
kansas city, mo
My range is 2.2 -3.0 something like that, my last check up was 3 days a go and it was 2.2, and today I had a check up and it was 3.5 and the doctor told to get it check again tomorrow and day after tomorrow and to stop taking my warafin, but today I did take it (rookie mistake, I should always wait for the doc to give me information before drinking the warafin).

Do not have a cold, weather is very cold but i haven't gone out due to the fact that my surgery was not long a go, I did notice some weird bruising on my arm.
doctor is testing too much., for you need to find out the dosing for the rest of the time, which he should test within a week (7 days). Testing so close like three days in a row will have different readings and might mess up dosing. Your body has to have a chance to metabolize the new dosage and retest after. Talk with your heart doctor or other doctor about dosing and waiting a week. Also, some meds can also interfere with Warfarin and cause the pro-time results to go up. Good luck and hopefully they can regulate you better.
 
Top